Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 16, NWS Albuquerque, NM

July 16, 2000Los Alamos County, Rio Arriba County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 16, 2000, 1:15 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2000, 1:15 PM MDT (19:15 UTC)
Expired
Jul 16, 2000, 4:00 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Whole counties

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
2307 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 161917
FFWABQ
NMC028-039-043-162200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT SUN JUL 16 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEAST RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO   

* UNTIL 400 PM MDT

* AT 100 PM MDT...THE GARCIA CANYON RAWS IN THE CERRO GRANDE BURN AREA
  STATION REPORTED 0.94 INCHES RAIN WITHIN A HALF HOUR FROM A 
  THUNDERSTORM. THE STORM IS STILL PRODUCING HEAVY RAIN OVER THE 
  BURNED AREA. THIS WILL CAUSE FLASH FLOODING THROUGH GARCIA CANYON 
  WHICH EXTENDS INTO EXTREME SOUTHEAST RIO ARRIBA COUNTY. LIFE
  THREATENING FLASH FLOODING SHOULD BE EXPECTED IN GARCIA CANYON AND 
  OTHER CANYONS AND SURROUNDING LOW LYING AREAS OF RIO ARRIBA COUNTY 
  UNTIL 400 PM. STATE ROAD 30 WILL BE THREATENED.

IF YOU ARE NEAR GARCIA CANYON...SEEK HIGHER GROUND IMMEDIATELY.
BOTH LqOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:00 AM MDT, 10 hours 15 minutes earlier.

Area forecast discussion, Jul 16, 3:00 AM MDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT SUN JUL 16 2000

DIFFUSE UPPER RIDGE OVER REGION. WATER VAPOR LOOP SUGS EFFECTIVE
CIRCULATION CENTER NEAR SERN CRNR NM. CONVECTION SOMEWHAT SUPPRESSED
SERN CRNR FOR ONE MORE DAY. BEST POPS TODAY NERN CRNR WITH WEAK WIND
SHIFT LINE...MORE A RESULT OF ERN COLORADO CONVECTION THAN FRONT
WHICH WAS STILL IN CENTRAL WYOMING THIS MORNING. DOUBT FRONT WILL
MAKE IT THIS FAR SOUTH WITH LACK OF UPPER SUPPORT BUT BELIEVE LOW
LEVEL FLOW WILL BECOME WEAK UPSLOPE OVER MUCH OF ERN NM TNGT AND
MONDAY WHICH WILL RESULT IN SAME WEATHER CHANGE...A LITTLE COOLER
WITH A LITTLE HIGHER POPS. OTHER AREA FOR SLIGHTLY HIGHER POPS TODAY
IS ALONG AND WEST OF CONTDVD WITH WATER VAPOR LOOP SHOWING SOME
MOISTURE TAP FROM THE SOUTH. CONVECTION FORECAST FOR MONDAY AND
EXTENDED FORECAST FOR TUESDAY THROUGH THURSDAY WILL BE PRETTY
GENERIC WITH UPPER HIGH MEANDERING AROUND REGION...BUT MEAN POSITION
LIKELY TO BE NEAR OR A LITTLE EAST OF NM...ALLOWING SOME MOISTURE
INFLUX FOR SCATTERED DIURNAL CONVECTION WHICH WILL KEEP TEMPS NEAR
SEASONAL DESPITE LITTLE HIGHER THAN AVERAGE 5H HEIGHTS. MJF

ABQ BB 094/067 092/066 092 32122
SAF BB 091/058 088/057 088 32233
TCC BB 098/066 090/065 092 32133

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:55 PM MDTFlash Flood WarningABQLos Alamos3 hr
Jul 16, 2:00 PM MDTFlash Flood WarningABQSanta Fe2 hr

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.